Propagation of boundary CR foliations and Morera type theorems for manifolds with attached analytic discs

Mark L. Agranovsky

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

We prove that homologically nontrivial generic smooth (2 n - 1)-parameter families of analytic discs in Cn, n ≤ 2, attached by their boundaries to a CR-manifold Ω, test CR-functions in the following sense: if a smooth function on Ω analytically extends into any analytic discs from the family, then the function satisfies tangential CR-equations on Ω. In particular, we give an answer (Theorem 1) to the following long standing open question, so called strip-problem, earlier solved only for special families (mainly for circles): given a smooth one-parameter family of Jordan curves in the plane and a function f admitting holomorphic extension inside each curve, must f be holomorphic on the union of the curves? We prove, for real-analytic functions and arbitrary generic real-analytic families of curves, that the answer is "yes," if no point is surrounded by all curves from the family. The latter condition is essential. We generalize this result to characterization of complex curves in C2 as real 2-manifolds admitting nontrivial families of attached analytic discs (Theorem 4). The main result implies fairly general Morera type characterization of CR-functions on hypersurfaces in C2 in terms of holomorphic extensions into three-parameter families of attached analytic discs (Theorem 2). One of the applications is confirming, in real-analytic category, the Globevnik-Stout conjecture (Theorem 3) on boundary values of holomorphic functions. It is proved that a smooth function on the boundary of a smooth strictly convex domain in Cn extends holomorphically inside the domain if it extends holomorphically into complex lines tangent to a given strictly convex subdomain. The proofs are based on a universal approach, namely, on the reduction to a problem of propagation, from the boundary to the interior, of degeneracy of CR-foliations of solid torus type manifolds (Theorem 2.2).

Original languageEnglish
Pages (from-to)284-326
Number of pages43
JournalAdvances in Mathematics
Volume211
Issue number1
DOIs
StatePublished - 1 May 2007

Bibliographical note

Funding Information:
✩ This work was partially supported by Israel Scientific Foundation, grant No. 279/02-01. E-mail address: agranovs@macs.biu.ac.il.

Keywords

  • Analytic discs
  • Analytic extension
  • CR-functions
  • Coverings
  • Differential forms
  • Foliations
  • Holomorphic functions
  • Manifolds

Fingerprint

Dive into the research topics of 'Propagation of boundary CR foliations and Morera type theorems for manifolds with attached analytic discs'. Together they form a unique fingerprint.

Cite this